Alert archive / California / Flash Flood Warnings in 2006
Flash Flood Warning 34, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 6, 2006, 1:25 PM PDT for San Bernardino County, California. It was in force for 80 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 6, 2006, 1:25 PM PDT (20:25 UTC)
- Expired
- Sep 6, 2006, 2:45 PM PDT
- In force
- 80 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County San Bernardino County, CA
The radar
The Santa Ana Mts radar (KSOX), 101 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.4 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1924 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KVEF 062025 FFWVEF CAC071-062145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 125 PM PDT WED SEP 6 2006 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... EXTREME SOUTH CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA... * UNTIL 245 PM PDT. * AT 125 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IMPACTED INCLUDE...MORONGO VALLEY. IN ADDITION TO FLASH FLOODING...RAINFALL IS EXPECTED TO CAUSE DEBRIS FLOWS IN THE SAWTOOTH-MILLARD BURN AREAS ACCORDING TO THRESHOLDS PROVIDED BY THE USGS. AREAS AFFECTED INCLUDE PARTS OF HIGHWAY 62...MORONGO VALLEY AND PIONEERTOWN. DEBRIS FLOWS...INCLUDING MUD AND ROCK SLIDES...ARE EXPECTED WITH THIS STORM. MUD SLIDES AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL PEOPLE CAUGHT IN THEIR PATH. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TURN AROUND...DONT DROWN. LAT...LON 3405 11664 3401 11660 3409 11649 3413 11655 $$
2 follow-up statements
000 WGUS75 KVEF 062120 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 219 PM PDT WED SEP 6 2006 CAC071-062120- SAN BERNARDINO CA- 219 PM PDT WED SEP 6 2006 ...THE FLASH FLOOD WARNING FOR THE MORONGO VALLEY IN EXTREME SOUTH CENTRAL SAN BERNARDINO COUNTY HAS BEEN CANCELLED... THUNDERSTORMS HAVE WEAKENED OVER THE SAWTOOTH BURN AREA AND ONLY LIGHT PRECIPITATION IS CURRENTLY INDICATED BY DOPPLER RADAR. RUNOFF FROM THE EARLIER STORMS COULD CONTINUE TO PRODUCE SOME DEBRIS AND MUD FLOW INTO THE MORONGO VALLEY AREA. ADDITIONAL THUNDERSTORM ACTIVITY IS POSSIBLE THROUGH THE AFTERNOON HOURS. LAT...LON 3405 11664 3401 11660 3409 11649 3413 11655 $$
000 WGUS75 KVEF 062142 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 242 PM PDT WED SEP 6 2006 CAC071-062145- SAN BERNARDINO CA- 242 PM PDT WED SEP 6 2006 ...THE FLASH FLOOD WARNING FOR THE MORONGO VALLEY IN EXTREME SOUTH CENTRAL SAN BERNARDINO COUNTY HAS BEEN CANCELLED... THUNDERSTORMS HAVE WEAKENED OVER THE SAWTOOTH BURN AREA AND ONLY LIGHT PRECIPITATION IS CURRENTLY INDICATED BY DOPPLER RADAR. RUNOFF FROM THE EARLIER STORMS COULD CONTINUE TO PRODUCE SOME DEBRIS AND MUD FLOW INTO THE MORONGO VALLEY AREA. ADDITIONAL THUNDERSTORM ACTIVITY IS POSSIBLE THROUGH THE AFTERNOON HOURS. LAT...LON 3405 11664 3401 11660 3409 11649 3413 11655 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 6, 9:45 AM PDT, 3 hours 40 minutes earlier.
Area forecast discussion, Sep 6, 9:45 AM PDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 945 AM PDT WED SEP 6 2006 .SYNOPSIS...LINGERING MOIST AND UNSTABLE AIR WILL COMBINE WITH AN UPPER LEVEL WEATHER DISTURBANCE TO PRODUCE INCREASING THUNDERSTORM COVERAGE OVER SOUTHERN NEVADA AND NORTHWEST ARIZONA...INCLUDING THE COLORADO RIVER VALLEY...THIS AFTERNOON AND EVENING. THUNDERSTORM COVERAGE WILL GRADUALLY DECREASE FROM WEST TO EAST THURSDAY AND FRIDAY AS DRIER AIR AND COOLER TEMPERATURES SPREAD ACROSS THE AREA GOING INTO THE WEEKEND. && .UPDATE...STORMS ACROSS SOUTHERN NEVADA ARE STARTING TO SHOW SIGNS OF DISSIPATING. LIGHTNING DATA HAS BEEN TRENDING DOWNWARD AND DBZ CORES OF OVER 55 ARE FEW AND FAR BETWEEN. BASED ON RUC ANALYSIS AM EXPECTING STORMS TO BEGIN FIRING IN LINCOLN AND CENTRAL NYE LATER THIS MORNING ALONG WITH SOUTHEASTERN INYO AND EASTERN SAN BERNARDINO COUNTY. ACTIVITY SHOULD THEN SHIFT TOWARD MOHAVE BY THE AFTERNOON AND INTO TONIGHT. DYNAMIC SUPPORT LOOKS STRONG ENOUGH TO KEEP STORMS GOING INTO TOMORROW MORNING WITH CAPE VALUES EXPECTED OVER 1500 IN SOUTHERN MOHAVE COUNTY BY THURSDAY MORNING. && .PREVIOUS DISCUSSION...SHORT TERM...THUNDERSTORMS HAD PERSISTED THROUGH 10Z ACROSS CENTRAL NYE AND SOUTHERN LINCOLN COUNTY. THIS AREA OF CONVECTION APPEARED TO BE AIDED BY UPPER LEVEL DYNAMIC SUPPORT IN THE FORM OF PERTURBATIONS AND MID LEVEL CONVERGENCE ON THE NORTHEAST PERIPHERY OF THE CLOSED EASTERN PACIFIC HIGH. ALSO...BOTH THE GFS AND NAM SHOWED UPPER LEVEL DIVERGENCE ASSOCIATED WITH A 50-60KT JET ACROSS CENTRAL CALIFORNIA AND SOUTHERN NEVADA. BOTH THE GFS AND NAM INDICATE THIS DYNAMIC SUPPORT WILL SHIFT OVER CLARK COUNTY...FAR SOUTHEAST SAN BERNARDINO COUNTY AND MOHAVE COUNTY LATE THIS MORNING THROUGH THIS EVENING. THIS SHOULD PRODUCE THE BEST CHANCE OF THUNDERSTORMS FOR THE LAS VEGAS VALLEY THAT WE HAVE SEEN SINCE THE ARRIVAL OF MOISTURE ON SATURDAY AND I HAVE INCREASED THE POP FORECAST ACCORDINGLY. THE MODELS INDICATE ISOLATED NOCTURNAL THUNDERSTORMS COULD PERSIST TONIGHT FROM SOUTHERN CLARK COUNTY DOWN THE COLORADO RIVER VALLEY AND SOUTHERN MOHAVE COUNTY. THE PATTERN CHANGES SLIGHTLY THURSDAY AS THE EASTERN PACIFIC HIGH DRIFTS WESTWARD AND PRODUCES A NORTHWEST MID LEVEL FLOW AND A HINT OF DRYING. THE POSSIBILITY FOR PERTURBATIONS IN THE FLOW TO AID CONVECTION IS STILL THERE BUT NOT AS APPARENT AS TODAY. THE GFS INDICATES CONSIDERABLE DRYING AND STABILIZATION FOR THE WESTERN TWO-THIRDS OF THE FORECAST FRIDAY AS A LOW PRESSURE SYSTEM SWINGS INTO THE PACIFIC NORTHWEST AND WESTERLY FLOW INCREASES. THE 00Z ECMWF LENDS CONFIDENCE TO THIS SOLUTION AND WILL KEEP THE MENTION OF POPS MAINLY EAST OF LAS VEGAS ALTHOUGH CANNOT TOTALLY RULE OUT AN ISOLATED THUNDERSTORM OVER THE SOUTHERN NEVADA MOUNTAINS. MOS GUIDANCE INSISTS ON A FAIRLY SIGNIFICANT COOLING TREND FRIDAY GOING INTO THE WEEKEND AND TEMP VALUES LOOK REASONABLE CONSIDERING THE EXPECTED PATTERN. .LONG TERM...KEPT THE LOW CHANCE POPS IN FOR SATURDAY AND SUNDAY AS RESIDUAL MOISTURE HANGS AROUND. THE WEEKEND WILL SE AN CHANGE IN FLOW AS A TROUGH PUSHES THROUGH THE PACIFIC NORTHWEST AND SOUTHWEST FLOW SET UP IN OUR AREA. MODELS DIFFER AFTER THE WEEKEND AND I WENT WITH A MIDDLE APPROACH IN EXPECTING NORTHWEST FLOW EARLY NEXT WEEK AS AN OFF SHORE RIDGE BUILDS AND MOVES EAST. HAVE KEPT THE MONDAY ON TIMEFRAME DRY AND NEAR TO SLIGHTLY BELOW AVERAGE TEMPERATURES. && .AVIATION...CHANCE FOR THUNDERSTORMS ACROSS ALL CORRIDORS THIS AFTERNOON...DIMINISHING SEVERAL HOURS AFTER SUNSET. GREATEST COVERAGE WILL EXIST WITHIN THE MORMON MESA AND DAGGETT CORRIDORS...WITH WIDELY SCT COVERAGE ELSEWHERE. THE LAS VEGAS VALLEY AND HENCE KLAS WILL HAVE A CHANCE FOR THUNDERSTORMS AS WELL. TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS... KVGT... KDRA... KBIH... KDAG... KEED... FOR DETAILS. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE .AZ...NONE. .CA...NONE. ADAIR/JACQUES HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Sep 6, 9:48 AM PDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 948 AM PDT WED SEP 6 2006 AZZ001>003-036-CAZ519>527-NVZ014>022-070800- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 948 AM PDT WED SEP 6 2006 /948 AM MST WED SEP 6 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT TROPICAL MOISTURE OVER THE AREA TODAY COMBINED WITH AN UPPER LEVEL DISTURBANCE WILL CREATE THUNDERSTORMS OVER MUCH OF EASTERN CALIFORNIA...SOUTHERN NEVADA...AND ARIZONA TODAY. WIND GUSTS OVER 40 MPH...BRIEF HEAVY RAIN...AND SMALL HAIL ARE POSSIBLE TODAY WITH THESE STORMS. ADDITIONAL STORMS ARE EXPECTED THROUGH TONIGHT ESPECIALLY OVER MOHAVE AND EASTERN SAN BERNARDINO COUNTIES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MOISTURE WILL DIMINISH FROM WEST TO EAST ON THURSDAY. BY FRIDAY...ONLY ISOLATED CONVECTION IS EXPECTED OVER MOHAVE COUNTY AND HIGHER ELEVATIONS IN CLARK COUNTY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION TODAY IS POSSIBLE. SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Flash Flood Warnings in California, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.